Review: could Benadryl cause Heart rate increased?
Summary: Heart rate increased is found among people who take Benadryl, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Decadron, and have Crohn's disease.
We study 26,435 people who have side effects while taking Benadryl from FDA and social media. Among them, 550 have Heart rate increased. Find out below who they are, when they have Heart rate increased and more.
You are not alone: join a mobile support group for people who take Benadryl and have Heart rate increased >>>
Benadryl has active ingredients of diphenhydramine hydrochloride. It is often used in allergies. (latest outcomes from 29,395 Benadryl users)
Heart rate increased
Heart rate increased has been reported by people with high blood pressure, osteoporosis, depression, multiple sclerosis, asthma. (latest reports from 39,671 Heart rate increased patients)
On Feb, 12, 2015: 26,425 people reported to have side effects when taking Benadryl. Among them, 550 people (2.08%) have Heart Rate Increased.
Time on Benadryl when people have Heart rate increased * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Heart rate increased||87.93%||6.90%||1.72%||1.72%||1.72%||0.00%||0.00% |
Gender of people who have Heart rate increased when taking Benadryl * :
|Heart rate increased||67.53%||32.47% |
Age of people who have Heart rate increased when taking Benadryl * :
|Heart rate increased||0.60%||7.46%||5.44%||5.24%||9.07%||21.57%||19.96%||30.65% |
Severity of Heart rate increased when taking Benadryl ** :
|least||moderate||severe||most severe |
|Heart rate increased||33.33%||16.67%||50.00%||0.00% |
How people recovered from Heart rate increased ** :
|while on the drug||after off the drug||not yet |
|Heart rate increased||25.00%||0.00%||75.00% |
Top conditions involved for these people * :
- Crohn's disease (28 people, 5.09%)
- Pain (27 people, 4.91%)
- Depression (25 people, 4.55%)
- Hypersensitivity (24 people, 4.36%)
- Asthma (20 people, 3.64%)
Top co-used drugs for these people * :
- Decadron (72 people, 13.09%)
- Tylenol (68 people, 12.36%)
- Zofran (53 people, 9.64%)
- Remicade (49 people, 8.91%)
- Carboplatin (49 people, 8.91%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of benadryl and heart rate increased on
Do you have Heart Rate Increased while taking Benadryl?
You are not alone! Join a mobile support group:
- support group for people who take Benadryl and have Heart Rate Increased
- support group for people who take Benadryl
- support group for people who have Heart Rate Increased
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Benadryl, Heart rate increased
You may be interested at these reviews (Write a review):
- Meloxicam and dialtizam taken together at same time.... (2 responses)
I also take ducosate and senokot....but it wud not take it....but my thing is that I take my tiazac (dialtazem) and my last of two...meloxicam...at night with ducosate...about 11 pm...at three am every night...I get this pain in my left chest...just below my breast....excruciating pain....last for hours...and and it sets me in anxiety attack where heart beats 124-132....hv been to hospital for it...hv afib...and four stents as had two heart attacks march 11, 2011...and april 26, 2011 as they were putting last one in...ok that is all...oh I feel really nauseated...and hv vomited ... and burps taste like dirt...they last 3=5 hrs....at 4;30 am I take a Tylenol 2 w/codeine....tis 6;10- am and hv been in pain since 2;30 am....my dr don't do anything...anyways thanks ... I do know that meloxicam is not supposed to be taken with a bad heart..but she is my dr...anything u can do wud be great...tiazac is 180 mg...and meloxicam is 7.5 mg twice a day..also take 81 mg aspirin....
- Dyphenhydramine and headaches horrible going one almost 24 hours a day for 4 weeks and cant get them to stop, now looking for cause . think its the dyphenhydramine im taking to help me sleep .
have been taking 3 dyphenhydramine for some time to help me sleep , just in last few weeks began having severe headache almost all the time.. cant get it to go away. just found out it can cause headache and am going to lower my intake to one per night and see if my headaches get better. am taking migrane meds and that hasnt helped a bit so think its not migranes im having. some other reason.
- Nightmare on benadryl
After 5 nights without sleep and not having past bad dreams, the last 2 night's taking walfrin sub, for benadryl has terrified THE WORST OF WORST dream in my 55 years. Peaceful start of a dream then seeing myself or family,friends get slottard.crazy thing is I don't watch scary movies or the news. I think I'm going to pass on this meds, and pass out next time :) thank you,God bless
- Benadryl completed suicide 50 year old
My mother comitted suicide by taking a bottle of Benadryl. She also had been drinking, she had taken xanax and drank beer, she also took 300 Benadryl pills and started having seizures and went to the hospital was brain dead and her heart stopped the next morning.
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
More reviews for: Benadryl, Heart rate increased
Comments from related studies:
From this study (3 years ago):
joanna on May, 18, 2012:
I recently started on an antibiotic called avelox for the treatment of my sinus, throat and lung infection. Its my third day so far taking it , and my chest is super congested so purchased a benelyn extra strength mucus and phlem relief. I took it around 10 pm before bed and woke up at 1230 with a rapid heart beating, causing my head to spin and chest to hurt. It lasts for 6 hours I believe so all I can do is wait it out. But this is a scary situation.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.